Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Unique solvability of an extended Stieltjes moment problem


Author: Olav Njåstad
Journal: Proc. Amer. Math. Soc. 102 (1988), 78-82
MSC: Primary 30E05,; Secondary 42C05
MathSciNet review: 915720
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ {a_1},{a_2}, \ldots ,{a_p}$ be given real numbers ordered by size, and let $ [\alpha ,\beta ]$ be a real interval disjoint from the set $ \{ {a_1},{a_2}, \ldots ,{a_p}\} $. Let $ \{ c_j^{(i)}:j = 1,2, \ldots \} $, be sequences of real numbers and $ {c_0}$ be a real number. The extended Stieltjes moment problem is to find a distribution function $ \psi $ with all its points of increase in $ [\alpha ,\beta ]$ such that

$\displaystyle \int_\alpha ^\beta {d\psi (t) = {c_0},\quad \int_\alpha ^\beta {\... ...{{{(t - {a_i})}^j}}} = c_j^{(i)},\quad i = 1, \ldots ,p,\;j = 1,2, \ldots .} } $

Necessary and sufficient conditions for the existence of a unique solution of the problem are given. Orthogonal $ R$-functions and Gaussian quadrature formulas play important roles in the proof.

References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 30E05,, 42C05

Retrieve articles in all journals with MSC: 30E05,, 42C05


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1988-0915720-4
PII: S 0002-9939(1988)0915720-4
Keywords: Moment problems, orthogonal $ R$-functions
Article copyright: © Copyright 1988 American Mathematical Society



Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia